Statin affecting my Liver function. - Cholesterol Support

Cholesterol Support

8,854 members2,532 posts

Statin affecting my Liver function.

Debra24
Debra24

Wondering if anyone else has had anything similar.

I started a higher dose of a Statin 2 weeks ago.

I'm now having flank pain on both sides, nausea & the whites of my eyes have turned a pale yellow.

I've already been changed from one Statin to another as the first one was affecting my liver function, Dr called it Medication Induced Hepatitis.

I think the same thing maybe happening again 😕

Got a blood test for liver function in 2 weeks time. Do I carry on taking them until then or call the Dr and tell them my symptoms.?

Don't want to seem like a pain as I'm always at there for something or another 🙄

19 Replies

Please call 111 to discuss your problem, you may need a blood test soon. Medication dosage only a doctor can advice.

Take care.

Hi Debra,

PLEASE call your prescribing doctor ASAP as you should not be having those types of symptoms.

You are paying him/ her good money to provide you with the best care possible and deserve to be listened to - especially if you are not feeling well- you are not a pest!

A thought, speak to your

pharmacist, and look both drugs that you were given

up on Drugs.com.

Google and type in the drug name in and scroll or Google Drugs.com. This site is great and will give you a list of side effects, mild, moderate and severe interactions etc.

It's great and informative.

I was found to be statin allergic- but bear in mind that everyone is different.

I was initially given rouvastatin for slightly elevated cholesterol by an endocrinologist. My pharmacist flagged it as it is not recommended for kidney patients, which I am.

I was switched to Atrouvastatin for 8 miserable months with violent back pain, swelling and upset stomach.

Finally, I convinced him to take me off this; but he insisted it would be temporary.

My PCP took one look at me and examined me and read my printout from Drugs.com - allergy.

He was fired the next day.

If your doctor is unwilling to communicate with you openly in layman's terms, and work with you, I would consider getting a second opinion.

Don't blink about this as often we have to be our own advocates. I know!

Please let me know how you are feeling and the outcome- I care and will be waiting to hear.

Bet

sandybrown
sandybrown in reply to Bet117

Thank you for the information.

Would it be possible to explain the allergy reaction you had?

Thank you.

Bet117
Bet117 in reply to sandybrown

Hi Sandy, Happy to as best that I can.

From the time that I was put on a statin drug, I began to have back pain at my rib. As I continued to take this, the pain worsened. Remember that the rouvastatin was not recommended for kidney patients, so that statin was changed within a month as my protein spilling went up and I was about to have a biopsy. Even after removal, I was sore when I moved or laid down.

The Atrouvastatin was added two weeks after the biopsy. The pain worsened to the point that standing, sitting or even sitting on a soft chair was excruciating.

The drug was prescribed to be taken at night; within 15 minutes, I had horrid nausea and felt warm. I tolerated this for 8 months.

My endocrinologist had removed it temporarily two weeks prior to appt with my PCP after I had to negotiate.

When I saw my PCP, she examined me to find the right side area tender to the touch and very swollen. I have a number of drug allergies which manifest within 2-8 days of taking them.

She looked up side effects and what she saw and diagnosed drug allergy. Blood tests do not always show my allergies. My penicillin was severe and yet was undetectable with blood or scratch tests.

It took a number of months but the pain, swelling and nausea went away.

She and my nephro came up with an action plan of homeopathic supplements and my diet continuing to be good.

My LDL is now 101 and my cholesterol is 178.

Hope this helps.

Bet

sandybrown
sandybrown in reply to Bet117

Thank you.

Take care.

Bet117
Bet117 in reply to sandybrown

Sandy, No thanks ever needed.

Please keep in touch as we are all here for each other.

Bet

Statins work by making your Liver stop producing LDL cholesterol. There are many other Liver functions that are stopped as well. Do some research on Statins. They're a money maker not a lifesaver.

sandybrown
sandybrown in reply to jimmy6p

The link below gives some answers how do statin work:

healthline.com/health/high-...?

jimmy6p
jimmy6p in reply to sandybrown

Statins are about the biggest scam out there. Almost no one needs them. The info you supplied is nonsense.

jimmy6p
jimmy6p in reply to jimmy6p

youtu.be/nRAb7XF5NHE

Poison pill

vin5935
vin5935 in reply to jimmy6p

Excellent video by Raymond Francis....we have to be our own health advocates..... It seems that most doctors, and even cardiologists believe Big Pharma, and are not doing their own research to critically analyze the true damaging effects of these statins....I found by researching actual testimonials, as are found on this site, is a way of learning about the actual, and most common statin-induced side effects....

sluggerpeggy
sluggerpeggy in reply to vin5935

Very True.

sandybrown
sandybrown in reply to jimmy6p

Thank you for your response!, may be I have read and learn more.

What evidence can you provide "Statins work by making your Liver stop producing LDL cholesterol. There are many other Liver functions that are stopped as well" foe this?

jimmy6p
jimmy6p in reply to sandybrown

The people who make them will tell you what they do. It's no secret. They just say that it's a good thing when it isn't. YouTube has many videos by many people explaining it all.

sluggerpeggy
sluggerpeggy in reply to jimmy6p

Very True. Diet and Exercise help.

sluggerpeggy
sluggerpeggy in reply to jimmy6p

I, believe that. I, am trying to lower mine naturally

break the tablets in half (I did that) - and see how half a tablet affects you

If statins give bad side effects , even more reason to get off a drug that does not prevent heart didease . Cholesterol does not cause heart didease , it is damaged arteries .Arteries get damaged (age, stress, sugar, smoking etc) and the body will form a kind of scab/plaque over the damage to protect the area while it heals. The substances that go to the area to help with healing are carried in a low density lipoprotein (LDL) and they include cholesterol, phospholipids, protein and triglycerides. (Can you see the added irony that not only is cholesterol not the problem, it's part of the solution?!) If the area heals, all well and good. If the thing that caused the damage continues (e.g. smoking) then damage can form on top of damage and that's when arteries get more and more blocked. If the person has a heart attack and dies and an autopsy is performed, cholesterol will be found at the scene of the damage, but the cholesterol didn't cause the damage - it was there to repair! zoeharcombe.com/the-knowled...

vin5935
vin5935 in reply to Allank

Amen to that...and I read that vitamin C helps in the repair of the damagedartery also so that less cholesterol may be called to the scene...

You may also like...